Hail, Potter
- When
- November 11, 2:55 PM CST
- Where
- Potter County, Amarillo
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.200, -101.817
Severe thunderstorms developed over the south-central sections of the Texas panhandle during the afternoon hours producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed over the south-central sections of the Texas panhandle during the afternoon hours producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 11, 4:10 AM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 410 AM CST MON NOV 11 2002 LATEST RADAR IMAGERY SHOWS SOME LIGHT SHOWERS OVER ERN ZNS ASSOCIATED WITH A SHORTWAVE TROF TRAVERSING THE AREA. IT APPEARS ANOTHER SUCH FEATURE WILL BE AFFECTING THE PNHDLS WX LATER TODAY... AND WILL RETAIN THE LOW POPS FOR ERN SECTIONS OF FCST AREA TODAY. LATER SHIFTS CAN DECIDE WHETHER OR NOT TO EXTEND POPS INTO SECOND PERIOD FOR THIS SAME AREA SHOULD PRECIP THREAT LINGER. COOLER TEMPS EXPECTED ALL SECTIONS TODAY AS A REINFORCING SURGE OF COOL HIGH PRESSURE SLIDES DOWN THE PLAINS STATES. FOR TUE AND WED...SFC HIGH SLIDES TO THE SE AND RETURN FLOW COMMENCES AS LEESIDE TROF ESTABLISHES ITSELF. TEMPS TO WARM SLIGHTLY ON TUE...MORESO WED. OVERALL UA PATTERN FEATURES A PROGRESSIVE POSITIVE PNA TYPE. UPPER LEVEL RIDGE PROGGED TO SLIDE INTO THE ROCKIES AND PLAINS LATER TUE AND WED TO AID IN THE WARMING TREND. SHORT RANGE MODELS IN AGREEMENT. WARMING TREND TO BE SHORT LIVED AS A NORTHERN STREAM SHORTWAVE TROF DROPS SEWD THRU CNTRL AND SRN PLAINS LATER WED NIGHT AND THU. THE CORRESPONDING COLD FRONT SHOULD MOVE THRU FCST AREA LATE WED NIGHT OR EARLY THU...CAUSING ANOTHER SETBACK IN TEMPS FOR THU AND FRI. MODERATING TEMPS AGAIN EXPECTED FOR SAT THRU MON AS UPPER RIDGE INFLUENCES THE REGION. NO POPS AFTER TODAY AS THIS TYPE OF PNA PATTERN IS GENERALLY A DRY ONE FOR PNHDLS THIS TIME OF YEAR. LATEST ECMWF/CANADIAN/NOGAPS/GFS/UKMET IN SOME SEMBLANCE OF AGREEMENT IN MAINTAINING PRESENT WX PATTERN FOR NEXT 7 DAYS. IN GENERAL... PREVIOUS PCKG IN GOOD SHAPE WITH SOME TWEEKS HERE AND THERE PLANNED. PRELIM VALUES FOLLOW. FCSTID = 02 AMARILLO 55 29 60 33 / 00 00 00 00 BEAVER 54 29 59 32 / 20 00 00 00 BOISE CITY 54 26 57 31 / 00 00 00 00 BORGER 56 29 60 33 / 00 00 00 00 BOYS RANCH 56 28 59 32 / 00 00 00 00 CANYON 55 29 60 33 / 00 00 00 00 CLARENDON 57 30 61 35 / 20 00 00 00 DALHART 54 27 58 31 / 00 00 00 00 GUYMON 54 28 59 32 / 00 00 00 00 HEREFORD 56 29 60 31 / 00 00 00 00 LIPSCOMB 54 29 60 32 / 20 00 00 00 SHAMROCK 57 32 61 35 / 20 00 00 00 WELLINGTON 57 32 62 35 / 20 00 00 00 .AMA... TX...NONE. OK...NONE. ANDRADE
OKZ001>003-TXZ001>020-121200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LEVELS. THE THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET WITH THE LOSS OF DAY TIME HEATING. .SPOTTER ACTIVATION CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED UNLESS THE THUNDERSTORMS SIGNIFICANTLY INTENSIFY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GOEHRING
The Amarillo radar (KAMA), 10 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322373, 5322374.